MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/01/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.H3) the tightrail was discarded, thus no product investigation was performed.H6) per ifu, perforation and death are listed as potential adverse events with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove two right ventricular (rv) and a right atrial (ra) leads due to bacteremia.Spectranetics lld lead locking devices (llds) were inserted into each lead to provide traction.Utilizing a spectranetics glidelight laser sheath and spectranetics 11f tightrail rotating dilator sheath, one rv and the ra lead were successfully removed.Targeting the last rv lead with the 11f tightrail, the patient¿s blood pressure dropped and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including rescue balloon, cpr, and sternotomy.Perforations to the rv and superior vena cava (svc) junction were discovered and repair was attempted; however, the patient did not survive the procedure.This report captures the tightrail device in use when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key25023663
Report Number3007284006-2026-00168
Device Sequence Number15998839
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)261016(10)0303316250
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-511
Device Catalogue Number545-511
Device Lot Number0303316250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 1388T RV PACING LEAD; MEDTRONIC 4074 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD LEAD LOCKING DEVICES; ST. JUDE MEDICAL 1688 RA PACING LEAD
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age86 YR
Patient SexFemale
Patient Weight51 KG
Patient EthnicityNon Hispanic
Patient RaceWhite